Treated for pneumonia, took levaquin in 2001. Wished I never did.

by Wendy

I was treated for a severe case of pneumonia with the drug Levaquin.

Within a month I started to experience pain in my joints. A couple of months later I tore my rotator cuff in my left shoulder.

I then started with a trigger finger in my right hand. I got two more trigger fingers, I have had two of them operated on, the third I did not because the second operation didn't go so well.

My hands will never be the same. I sleep with my hands in these home made braces, they keep my tendons from constricting in my hands while I sleep. It helps (a little bit).

I then made the mistake of going skiing and tore my left knee to hell. I have fallen before and never really hurt myself before, but now I seem to hurt my tendons all the time.

This past year I have gotten to experience tennis elbow in my right elbow, now it is showing up in my left one. The pain is about all I can stand.

I work with race horses, I train them for a living. I have always been active and in good health, physically fit. I have to tell you my career is in jeopardy.

I always worry that one of the horses is going to act up and pull on me too hard. That will be another injury that I have to live with for the rest of my life. I can't pick up a bucket of water without wondering if this is it. Will this be the next tendon injury.

The doctors at the hospital didn't tell me of the potential side effects of this drug. They didn't give me the choice. They made the decision to play russian roulette with my health. I am so angry that they would ever prescribe a drug that has the devastating side effect that this drug has.

I guess I am lucky, I can still walk. I have read of people that get tendon pain so bad they can't walk. Is there any way to prevent more damage, or to rid my body of the levaquin tendonitis? I am too young for this kind of constant life changing pain.


Joshua Answers:

Hi Wendy. Yikes. That doesn't sound good at all.

Thanks for sharing your experience.

The thing with Levaquin Tendonitis is that the damage is already there. Injury can easily happen because of the damage to the tendon.

I unfortunately don't have a fix for you.

Other than what you've read already, this page, Levaquin Tendonitis Treatment is the best I have to offer right now. I'd definitely take the test it talks about.

The best directions for helping counteract the Levaquin damage that I've seen lay with CoQ10, and Magnesium.

We just haven't found the missing link, the key piece of information yet.

Let's hope we do soon.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Treated for pneumonia, took levaquin in 2001. Wished I never did.

Average Rating starstarstarstarstar

Click here to add your own comments

May 27, 2010
allergic to so many antibiotics, levaquin
by: kaci

Levaquin seemed to be the best thing to come along for me,and I have taken many dosages over several years now, I'm allergic to so much when they gave me this drug I breathe a sigh of relief, then things started to happen.

I already have RA & Heart disease, seldom did I have a problem with my knees other than fluid because of the heart.

Now I'm one surgery down and pain is still there, limping etc. torn tendons, inflamed joints on both knees. my whole body hurts is there help coming for all of us that have taken Levaquin?


Joshua Comments:

Hi Kaci.

Sorry to hear about all that.

1. In short, there's nothing quick coming to reverse Levaquin damage.

The best there is right now is gathered on the Levaquin Tendonitis Treatment page.

2. Just checking, do you know about Gluten Intolerance? If not, you may want to investigate that on as that could very well be the source of your RA and heart issues.

Jun 06, 2016
Who knew?
by: Jay

I consider myself a fairly well educated person - especially when it comes to taking good care of my health - and have a very clean diet (organic/non-GMO/gluten free) as well as taking high quality supplements. I haven't used a toothpaste with fluoride in it for decades.

This past winter I picked up a very nasty chest infection that created multi-color sputum and made breathing very difficult. My MD first Rx'd Cipro. When that didn't get rid of the infection, he Rx'd Levaquin. I have taken Levaquin in the past with no problem but I have never taken TWO floroquinolones in succession.

To make matters worse, my MD also RX'd a course of prednisone due to the severe wheezing. The steroid had to be repeated due to the persistent wheezing PLUS an inhaled steroid was added.

I felt badly because of the infection but, since then, I never felt 100% better. A few weeks after recovery, while walking my dogs, I noticed I had petechiae breaking out on my one forearm. I also noticed my knees and wrists were aching. Initially, I blamed my dogs for pulling but, after a two week rest (making my significant other walk the boys) I was and am feeling worse.

I saw my MD about a month ago and mentioned the petechiae and he wanted to run blood and started talking about autoimmune disorders, lupus, rheumatoid arthritis, etc., and I just thought "this isn't possible."

After much online research, I found your website. I am 100% convinced that I have a reaction to these dangerous antibiotics happening in my body. I am anxious to read your book and implement your suggestions.

Thanks for this website - I think for those who can put two and two together to understand the danger of these drugs, this website is an answer to many prayers.


Joshua Comments:

Hi Jay.

How are you feeling now?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.